MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Codes Wound Dehiscence (1154); Vitreous Loss (2142); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - impact code: 4625 - unplanned vitrectomy and sutures.Health effect - clinical code: 4581- eye anatomy issue, shallowing or collapsing of the anterior chamber and incision enlarged.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that za9003 intraocular lens was placed in the patients right eye and then removed as it would not seat correctly due to unstable chamber.Lens removed and replaced with other za9003 lens of same diopter.Vitrectomy was performed.Upon further follow up, it was confirmed that the za9003 lens was removed and replaced during same procedure.The vitrectomy was unplanned and the reason for performing vitrectomy was that the patient had a posterior capsular tear that was noted at the time of cortical removal.The doctor removed the rest of the cortex and planned to put in a za9003 lens in the ciliary sulcus.As the lens was being injected, he noticed that the leading haptic was kinked.The kinked leading haptic went through the tear in the posterior capsule and he cut out the lens due to the kinked haptic.The doctor was concerned that there might have been some vitreous prolapse from the haptic going through the tear in the posterior capsule, so he performed a limited anterior vitrectomy before placing another za9003 in the ciliary sulcus.Doctor enlarged 2.4mm incision to allow the injection of the za9003 lens.He placed sutures in the main wounds and the paracentesis at the end of the case.Patient had a pre-existing condition like he had a primary open angle glaucoma for which doctor placed a hydrus microstent.There were no other injuries and patient was doing well at her last visit with the sulcus za9003 lens in good position.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16782596
Report Number3012236936-2023-00985
Device Sequence Number20256953
Product Code HQL
UDI-Device Identifier05050474528987
UDI-Public(01)05050474528987(17)240916
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale